Alert archive / Arkansas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 337, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Oct 10, 2019, 4:17 PM CDT for Crawford County, Washington County, Arkansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 10, 2019, 4:17 PM CDT (21:17 UTC)
- Expired
- Oct 10, 2019, 5:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Crawford County, AR, Washington County, AR
The radar
The Western Arkansas radar (KSRX), 60 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 10, 12:51 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.3 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 80 J/kg
- Mixed-layer CIN
- -244 J/kg
- Mixed-layer LCL
- 817 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 439 m²/s²
- 0-3 km storm-relative helicity
- 499 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted.
865 WUUS54 KTSA 102117 SVRTSA ARC033-143-102200- /O.NEW.KTSA.SV.W.0337.191010T2117Z-191010T2200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Tulsa OK 417 PM CDT Thu Oct 10 2019 The National Weather Service in Tulsa has issued a * Severe Thunderstorm Warning for... North central Crawford County in northwestern Arkansas... Southeastern Washington County in northwestern Arkansas... * Until 500 PM CDT. * At 417 PM CDT, a severe thunderstorm was located near Devils Den State Park, moving northeast at 25 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations in or near the path include... West Fork... Winslow... Devils Den State Park... Brentwood... Strickler... Blackburn... Wyola... Sulphur City... Woolsey... Arnett... Hicks... This includes Interstate 49 between mile markers 40 and 54. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3568 9430 3580 9442 3605 9407 3589 9396 TIME...MOT...LOC 2117Z 228DEG 21KT 3579 9428 TORNADO...POSSIBLE HAIL...<.75IN WIND...60MPH $$ 69
2 follow-up statements
548
WWUS54 KTSA 102126
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
426 PM CDT Thu Oct 10 2019
ARC033-102136-
/O.CAN.KTSA.SV.W.0337.000000T0000Z-191010T2200Z/
Crawford AR-
426 PM CDT Thu Oct 10 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CRAWFORD COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. therefore the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
northwestern Arkansas.
LAT...LON 3577 9423 3585 9433 3605 9407 3589 9396
TIME...MOT...LOC 2126Z 228DEG 19KT 3582 9424
$$
ARC143-102200-
/O.CON.KTSA.SV.W.0337.000000T0000Z-191010T2200Z/
Washington AR-
426 PM CDT Thu Oct 10 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR SOUTHEASTERN WASHINGTON COUNTY...
At 426 PM CDT, a severe thunderstorm was located over Blackburn,
moving northeast at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
West Fork... Winslow...
Brentwood... Blackburn...
Wyola... Sulphur City...
Woolsey... Arnett...
Hicks...
This includes Interstate 49 between mile markers 43 and 54.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3577 9423 3585 9433 3605 9407 3589 9396
TIME...MOT...LOC 2126Z 228DEG 19KT 3582 9424
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
69694 WWUS54 KTSA 102146 SVSTSA Severe Weather Statement National Weather Service Tulsa OK 446 PM CDT Thu Oct 10 2019 ARC143-102200- /O.CON.KTSA.SV.W.0337.000000T0000Z-191010T2200Z/ Washington AR- 446 PM CDT Thu Oct 10 2019 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR EAST CENTRAL WASHINGTON COUNTY... At 446 PM CDT, a severe thunderstorm was located 3 miles east of West Fork, moving northeast at 25 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations in or near the path include... West Fork... Sulphur City... Hicks... This includes Interstate 49 between mile markers 53 and 54. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3589 9414 3594 9421 3605 9407 3595 9400 TIME...MOT...LOC 2146Z 224DEG 22KT 3594 9413 TORNADO...POSSIBLE HAIL...<.75IN WIND...60MPH $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 10, 3:25 PM CDT, 52 minutes earlier.
Area forecast discussion, Oct 10, 3:25 PM CDT, 52 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
325 PM CDT Thu Oct 10 2019
.DISCUSSION...
The main forecast concerns are mainly in the first 48 hours of the
forecast. Severe weather and heavy rain/flooding potential thru
tonight and frost/freeze potential Friday night into Saturday are
the main items of mention.
A strong cold front, in association with a large and powerful
upper level storm system moving east across the country, is moving
across eastern Oklahoma this afternoon. The front has cleared
Tulsa, and the severe tstorm watch in effect for Tulsa will be
dropped soon. Strong to severe storms will remain possible along
and especially ahead of the front thru evening with an unstable
and sheared airmass in place. Tornado potential will be limited by
weakening low level shear thru the afternoon. Damaging winds and
large hail are the main threats. An increase in post-frontal
showers and storms is expected overnight as isentropic lift
increases behind the front across eastern OK/western AR. Based on
the latest QPF forecast, which takes into account the potential
for multiple rounds of heavy rain producing storms across SE OK
into NW AR, a flash flood watch was issued thru tonight. Rain
chances will taper off fairly quickly from west to east after 12Z
Friday.
Much colder temps will filter into the region behind the front
tonight. Combine this with the winds, and you get wind chills in
the 30s and even some upper 20s by tomorrow morning. Skies will
clear by Friday night and winds will get light with surface high
pressure nearby. This will allow temps to crater and several areas
will get near or below freezing by Saturday morning. As a result,
a freeze watch has been issued for NE OK, a portion of SE OK, and
far NW AR.
The forecast is largely quiet past the potential freeze Saturday
morning. A band of warm advection generated showers and storms
will spread across the Arklatex Saturday night into Sunday but
this activity should stay south. There will be a chance of storms
again early next week ahead of another front. The best chances
will be in the east/southeast.
Lacy
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 40 53 34 65 / 70 10 0 0
FSM 46 56 36 65 / 100 70 0 0
MLC 41 55 32 65 / 90 40 0 0
BVO 39 52 28 64 / 50 10 0 0
FYV 40 49 29 60 / 100 70 0 0
BYV 41 51 32 63 / 100 70 0 0
MKO 41 53 33 64 / 90 40 0 0
MIO 39 50 32 61 / 80 30 0 0
F10 40 54 33 65 / 80 20 0 0
HHW 45 57 35 65 / 100 70 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Freeze Watch from late Friday night through Saturday morning for
OKZ054>071-073.
Flash Flood Watch through Friday morning for OKZ049-053-058-062-
063-065>076.
AR...Freeze Watch from late Friday night through Saturday morning for
ARZ001-002-010-011.
Flash Flood Watch through Friday morning for ARZ001-002-010-011-
019-020-029.
&&
LONG TERM....30Hazardous weather outlook, Oct 10, 1:26 PM CDT, 2 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 126 PM CDT Thu Oct 10 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-111030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 126 PM CDT Thu Oct 10 2019 ...Severe Thunderstorms Possible Into This Evening... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. TORNADO. RISK...Limited. AREA...Mainly South of Interstate 44 And Northwest Arkansas. ONSET..Ongoing. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Mainly South of Interstate 44 And Northwest Arkansas. ONSET...Ongoing. FLASH FLOOD. RISK...Elevated. AREA...Southeast Oklahoma and Northwest Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Significant. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. AREA AT GREATEST RISK...Southeast Oklahoma and Northwest Arkansas. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... A strong cold front will continue to push through eastern Oklahoma and northwest Arkansas this afternoon and evening, with widespread thunderstorms expected along the boundary and also ahead of the front. Instability interacting with the front will allow for severe weather to be possible with large hail and damaging winds being the main threat with also a limited tornado potential possible. The greater potential looks to be mainly along and south of the Interstate 44 corridor in eastern Oklahoma and also across northwest Arkansas through this evening. Ample amounts of moisture over the region will also help to create periods of very heavy rainfall. Widespread rainfall amounts in the 1 to 3 inch range will be possible though tonight across southeast Oklahoma and northwest Arkansas...with lesser amounts up toward one inch possible over much of northeast Oklahoma. This rainfall could create areas of possible flash flooding conditions. A flash flood watch is in effect through tonight for locations south of Interstate 44 and also for northwest Arkansas. Behind the cold front...gusty west to northwesterly winds in the 20 to 30 mph range along with falling temperatures are expected. Gusty winds will remain possible through through the night. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY...High Wind Potential. SATURDAY AND SUNDAY...No Hazards. MONDAY AND TUESDAY...Thunderstorm Potential. WEDNESDAY...No Hazards. EXTENDED DISCUSSION... Much cooler weather is expected on Friday along with breezy northwesterly winds. Winds will diminish by Friday night, with lows Saturday morning falling into the 30s areawide. Some locations may even drop below freezing on Saturday morning, especially across far northeast Oklahoma and far northwest Arkansas. Thunderstorm chances return during the first part of next week in response to another low pressure system and frontal boundary forecast to push across the region. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Oct 10, 3:34 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Tulsa OK
334 PM CDT Thu Oct 10 2019
ARZ010-019-OKZ069-102115-
Washington AR-Crawford AR-Adair OK-
334 PM CDT Thu Oct 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CRAWFORD...
SOUTHWESTERN WASHINGTON AND SOUTHEASTERN ADAIR COUNTIES UNTIL 415 PM
CDT...
At 333 PM CDT, a strong thunderstorm was located 6 miles north of
Short, moving northeast at 30 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Natural Dam... Lee Creek...
Devils Den State Park... Strickler...
Blackburn... Uniontown...
Odell...
This includes Interstate 49 between mile markers 37 and 44.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
northwestern Arkansas...and northeastern and east central Oklahoma.
LAT...LON 3573 9412 3557 9446 3564 9448 3564 9462
3568 9466 3595 9431
TIME...MOT...LOC 2033Z 233DEG 26KT 3566 9452
69Local storm report, Oct 10, 3:40 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
340 PM CDT THU OCT 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG COWETA 35.95N 95.65W
10/10/2019 WAGONER OK TRAINED SPOTTER
TREES UPROOTED AND ROOF DAMAGE REPORTED NEAR WOOD GOLF
CLUB.
&&
RJSLocal storm report, Oct 10, 3:42 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
342 PM CDT THU OCT 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND GST KEOTA 35.26N 94.92W
10/10/2019 M60 MPH HASKELL OK BROADCAST MEDIA
TREE DAMAGE ALSO REPORTED.
&&
RJSLocal storm report, Oct 10, 3:47 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
347 PM CDT THU OCT 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM TSTM WND GST 2 N HANNA 35.23N 95.89W
10/10/2019 E60.00 MPH MCINTOSH OK STORM CHASER
STORM CHASER REPORTED 60 MPH THUNDERSTORM WIND GUST AND
NICKEL SIZE HAIL, 1 MILE EAST OF INDIAN NATION TURNPIKE
ON HWY 9.
&&
JDSSpecial weather statement, Oct 10, 4:00 PM CDT, 17 minutes before
Special Weather Statement National Weather Service Tulsa OK 400 PM CDT Thu Oct 10 2019 OKZ067-068-070-102145- Muskogee OK-Cherokee OK-Wagoner OK- 400 PM CDT Thu Oct 10 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WAGONER...CENTRAL CHEROKEE AND NORTHEASTERN MUSKOGEE COUNTIES UNTIL 445 PM CDT... At 359 PM CDT, a strong thunderstorm was located over Sequoyah State Park, moving east at 20 mph. Wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Muskogee... Tahlequah... Fort Gibson... Okay... Hulbert... Cookson... Cherokee Landing State Park... Sequoyah State Park... Pumpkin Center... Lost City... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. A Severe Thunderstorm Watch remains in effect until 800 PM CDT for northeastern and east central Oklahoma. LAT...LON 3570 9542 3602 9529 3602 9486 3569 9487 TIME...MOT...LOC 2059Z 275DEG 16KT 3590 9525 69
Special weather statement, Oct 10, 4:02 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Tulsa OK
402 PM CDT Thu Oct 10 2019
OKZ073-102200-
Pittsburg OK-
402 PM CDT Thu Oct 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PITTSBURG COUNTY
UNTIL 500 PM CDT...
At 401 PM CDT, a strong thunderstorm was located 8 miles southwest of
Ashland, moving northeast at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Mcalester... Krebs...
Kiowa... Savanna...
Alderson... Ashland...
Haywood... Mcalester Regional Airport...
Blanco... Haileyville...
Pittsburg... Arpelar...
Dow... Bache...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern Oklahoma.
LAT...LON 3489 9609 3511 9572 3477 9554 3468 9589
3468 9609
TIME...MOT...LOC 2101Z 241DEG 28KT 3471 9619
69The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 8:57 AM CDT | Special Weather Statement | TSA | Sebastian | 33 min |
| Oct 10, 1:21 PM CDT | Flash Flood Watch | TSA | Benton, Carroll, Madison, Washington | 15 hr |
| Oct 10, 2:48 PM CDT | Freeze Watch | TSA | Benton, Carroll, Madison, Washington | 22 hr |
| Oct 10, 3:34 PM CDT | Special Weather Statement | TSA | Crawford | 41 min |
| Oct 10, 4:26 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 37 min |
| Oct 10, 4:54 PM CDT | Special Weather Statement | TSA | Madison | 36 min |
| Oct 10, 5:53 PM CDT | Areal Flood Advisory | TSA | Benton, Washington | 3 hr |
| Oct 10, 6:00 PM CDT | Special Weather Statement | TSA | Madison | 30 min |
| Oct 10, 6:28 PM CDT | Tornado Warning | TSA | Franklin, Madison | 21 min |
| Oct 10, 6:37 PM CDT | Special Weather Statement | TSA | Crawford, Sebastian | 38 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.